It was nerve-wracking to me that I left home for a doctor’s appointment on Wednesday. Because of weeks of Mast Cell daily attacks and strange and new red spots, the doctor wanted me to come in. After a physical examination, she thought that they were definitely connected with the allergic reactions. The best way to get this stopped was to start a prednisone pack.
Thursday morning I started the first dose and the itching stopped after lunch. I was also getting an energy boost from the moderate dose. Although I hadn’t had much sleep the night before, I was wide awake. So, Thursday night I couldn’t go to sleep until 5 AM on Friday morning.
I knew full-well that taking prednisone would bring relief from the allergic reaction as well as bring me lots of unfortunate side-effects. I’ve taken many prednisone packs over the years to knock out migraine clusters and allergic reactions. I always love the effects of prednisone when it first is taken. But, I always hate the end of the pack.
My body usually feels more like a normal human if I’m given a higher dose (20-40 mg) on the first day or two. As the dosage ends in a gradual taper I feel like death. My face swells into the ugly moon-face, I get depressed, and sometimes feel angry at the world.
Steroids can certainly do a good job of suppressing the immune system’s attack on my body. If only they didn’t do so much damage! Since I already have Osteoporosis, this isn’t a drug that I need to take. But, for short doses I don’t worry. My doctor is going to look into adding another drug to my Mast Cell medicine group. I already take Singulair, Pepcid, and Zyrtec.
I hope that the red spots will fade or disappear. If they don’t, the doctor will have to send me for a biopsy. They do seem to be fading, which makes me feel good. I’ll be relieved if they are only determined to be part of a Mast Cell attack and not something more serious. Mast Cell disease is very serious, but my worries were that it might be a lymphoma sign.
Having a scare before with lymphoma symptoms makes it easy to worry any time something similar appears. Having Sjogren’s means that there is a higher risk of this cancer.
That’s the worst part of having so many illnesses, not knowing which symptom comes from which disease. And the other bad thing is that you just don’t know what will hit you next. But, on days when nothing is flaring it’s so nice to relax. I hope you all have a flare-free day.
@2020, copyright Lisa Ehrman
Disclaimer: I’m not a medical expert. This post contains my opinions and is not meant to taken as medical advice. If you have a medical concern, please consult your personal physician.